Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2000, 1:40 PM CDT for Grundy County, Mercer County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 1:40 PM CDT (18:40 UTC)
- Expired
- Jun 23, 2000, 2:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grundy County, MO, Mercer County, MO
The radar
The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3049 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WUUS53 KEAX 231841 SVRMCI MOC079-129-231945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 140 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF TRENTON MERCER COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 245 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MODENA...OR ABOUT 14 MILES NORTHEAST OF BETHANY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MODENA AT 148 PM CDT MILL GROVE AT 155 PM CDT MERCER AT 200 PM CDT RAVANNA AT 205 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4055 9375 3998 9375 3998 9340 4056 9341
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:07 AM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 4:07 AM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CDT FRI JUN 23 2000 PER USUAL...FCST CONCERNS DEAL WITH TSRA/TEMPS THRU PD. FIRST PRBLM AT HAND IS CURRNT MCS HEADING THIS WAY. ALTHO IT SEEMS TO BE WEAKENING...THKNS WUD PUT IT INTO THE WRN TIER OF COUNTIES THIS MORNING. SINCE PRESS TIME IS ALREADY HERE...WILL GO AHD AND MENTION LOW CHC SHRA FOR THIS MORNING. WILL SEE SOME MORNING CLDS UNTIL THIS THING GETS THRU. THAT SHUD PUT A DAMPER ON TEMPS A BIT...BUT SINCE WE ARE STARTING OUT WARMER...TDYS TEMPS SHUD BE AT OR SLIGHTLY ABOVE THOSE OF YSTRDY. ENVIROMENT CAPLESS AND RATHER UNSTABLE. SO ANY BOUNDARIES SET OUT BY MCS...ALONG WITH WEAK IMPULSES IN SWRLY UPPER FLOW...WILL HAVE TO PUT LOW CHC POPS IN FOR LATE THIS AFTN. SOME MDL DIFFERENCES IN THE EVOLUTION OF THE FRNT. KINDA LEANING TWDS THE AVN SOLUTION...BUT BY LATE IN THE PD ITS SIMILAR TO THE ETA. ANOTHER MCS PROGGED TO FORM TONITE. NRN ZONES STAND THE BEST CHC TO RECEIVE ANY PRECIP...AND WILL LEAVE CURRNT CHC POPS IN GOING FCST. DPTS STAY AROUND 70 OVERNITE...SO GUID TEMPS LOOK FINE. THEN ITS JUST WAITING FOR COLD FRNT TO GET THRU ON SAT. GOING FCST HAS ARRIVAL ON SAT NITE IN HAND...SO FEW OTHER CHANGES MADE. .EAX...NONE LVQ
In the hours before
Local storm report, Jun 23, 11:51 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 5 NW WESTBORO MO .75 INCH HAIL
06/23/00 ATCHISON REPORTED BY STORM
SPOTTER.Local storm report, Jun 23, 12:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM CLEARMONT MO .75 INCH HAIL
06/23/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1224 PM PICKERING MO 1.75 INCH HAIL
06/23/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 23, 1:00 PM CDT, 40 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI JUN 23 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN MISSOURI UNTIL 5 PM... FORECAST: SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTHERN MISSOURI AND NORTHEAST KANSAS THE REST OF THIS AFTERNOON THROUGH TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM KANSAS CITY TO BOONVILLE. SPOTTERS OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS SHOULD WATCH FOR FURTHER UPDATES TO THE FORECAST...AND THE POSSIBILITY OF ACTIVATION LATER TODAY AND TONIGHT. DISCUSSION: WARM AND UNSTABLE AIR ANCHORED OVER THE REGION...WILL PROVIDE THE THREAT FOR SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. A NUMBER OF UPPER LEVEL DISTURBANCE ARE EXPECTED TO ROTATE THROUGH THE REGION...PROVIDING THE NECESSARY LIFT FOR THUNDERSTORM DEVELOPMENT. SEVERE THUNDERSTORMS ARE POSSIBLE... ESPECIALLY OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS...THIS AFTERNOON AND TONIGHT. MJM
Local storm report, Jun 23, 1:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1257 PM 1 NW ALANTHUS GROVE MO 1 INCH HAIL
06/23/00 GENTRY REPORTED BY PUBLIC.
0105 PM SHERIDAN MO 1 INCH HAIL
06/23/00 WORTH REPORTED BY MEDIA.
JBLocal storm report, Jun 23, 1:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1229 PM BURLINGTON JCT MO .88 INCH HAIL
06/23/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
JBLocal storm report, Jun 23, 1:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
131 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM EAGLEVILLE MO WIND DAMAGE
06/23/00 HARRISON 70 MPH WINDS AND
SEVERAL LARGE TREES
WERE BEING BLOWN DOWN.
REPORTED BY PUBLIC.
JBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:08 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 67 min |
| Jun 23, 12:39 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 66 min |
| Jun 23, 1:14 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 61 min |
| Jun 23, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 62 min |
| Jun 23, 6:53 PM CDT | Tornado Warning | EAX | Atchison, Holt | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.